Eyelid Discoloration?

Myself and others have noticed my eyelids have colored they have turned a pinkish /tan color. I have been using latisse since March. But only once or twice a week nice August Is this a side effect of the product

Doctor Answers (8)

Latisse and Eyelid Discoloration

+1

    Latisse may cause eyelid discoloration if the product migrates or is applied to the eyelid.  This should be self-limited.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 179 reviews

Tricks for Latisse application

+1

Hyperpigmentation may occur to the skin where Latisse is applied. It is usually progressive and will dissappear as fast as it came once the use of Latisse is discontinued. This is a non-permanent side effect that happens quite often. Several of our patients have tried stopping the use of latisse until the hyperpigmentation went away and then resumed successfully. Ideally, the hyperpigmentation darkens only the skin at the root of the lashes and would look like fine eyeliner. Unfortunately, product leaks or is poorly applied and leaves undesirable stain patterns outside the lash line. Here are  few tricks to try:

  • With water, wet the applicator brush and squeeze the water out with your thumb and index. This will flatten the brush to insure precise application. You will also use less product as it absorbs less into the bristles of the brush.
  • Apply latisse well after skin is dry from washing or showering.
  • Let Latisse penetrate and dry well before applying creams around eyes and and shutting your eyes for the night.

Arie Benchetrit, MD
Montreal Plastic Surgeon
1.0 out of 5 stars 2 reviews

Lash line pigmentation from Latisse

+1

Eyelid darkening/discoloration can occur during regular use of Latisse. Most of the time the discoloration is minimal and/or unnoticeable, some people even like it because it appears like a fine eyeliner. To minimize risk of discoloration, make sure Latisse is the LAST thing you are applying before bed. If you apply Latisse and then rub moisturizer onto your face, chances are you will rub some of the Latisse into the sides/creases of your eyelids and discoloration becomes more likely. Make sure you are applying the Latisse only to the lash line (feel free to wipe off any excess in the sides or creases of your lids). If you discontinue use of Latisse, the discoloration will go away, but so will your new lashes.

Edward P. Miranda, MD
San Francisco Plastic Surgeon

You might also like...

Eyelid Discoloration with Latisse?

+1

Thank you for your question.

Yes, change in eyelid pigment can occur with the use of Latisse.  This is reversible when you stop using the product.

Most patients don't mind the discoloration - but each person is different.

Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 680 reviews

Eyelid discoloration from Latisse

+1

Eyelid discoloration/darkening can occur from using Latisse on the eyelids, just as iris discoloration can occur from putting the drops in the eye directly (as people do who are using the formulation for treating glaucoma). Unlike the iris darkening, which is usually permanent, the eyelid discoloration should resolve with discontinuation of the product, although this make take some time.

Silvia McKevitt, MD
Renton Ophthalmologist

Eyelid discoloration from Latisse

+1

Eyelid discoloration, or darkening, can occur from Latisse. It doesn't happen to every user, though. It can reverse if Latisse is discontinued for a good length of time, but can be permanent for some people. But really, a lot of people don't mind it and say either 1. they don't notice it that much because it's right in the lash line, or 2. they don't wear as much eyeliner now.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Latisse can cause some pigment on your eyelids

+1

Latisse is a great medication for getting longer, fuller and darker eyelashes.  However, the medication can cause some extra pigment to appear in your skin.  The best solution is to make sure that you are using a small amount of the product.  Also, try to apply the medication directly to the base of your lashes and avoid the eyelid skin as much as possible.

If all else fails, and the discoloration really bothers you, the pigment should resolve if you stop using the Latisse.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Latisse and eyelid discoloration

+1

Latisse can cause eyelid darkening of the upper lashline where the product is placed, this is due to the solution ingredients. It should not cause uniform upper lid discoloration, or changes in the color of the lower lids. Dermatologic evaluation is recommended if this is the case.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.